Hail, Redwood
- When
- August 8, 3:00 PM CST to 3:05 PM CST
- Where
- Redwood County, 5.97 mi N of Walnut Grove
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.315, -95.492
The evening of August 8th, a very unstable air mass was in place across the upper Midwest with a warm front draped across the Twin Cities area, then eastward across west central Wisconsin. Initially, a strong cap suppressed thunderstorm development until around sunset as a cool front moved across east central Minnesota, and developed a supercell in the western part of Hennepin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
The evening of August 8th, a very unstable air mass was in place across the upper Midwest with a warm front draped across the Twin Cities area, then eastward across west central Wisconsin. Initially, a strong cap suppressed thunderstorm development until around sunset as a cool front moved across east central Minnesota, and developed a supercell in the western part of Hennepin County. The supercell moved across the northern Twin Cities metro, then into Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 8, 1:06 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT SAT AUG 8 2009
.DISCUSSION...
SHORT WAVE EARLY THIS AFTERNOON OVER CENTRAL SD WILL MOVE NE TO
THE UPPER GREAT LAKES BY LATE TONIGHT. THIS WILL DRIVE SURFACE LOW
PRESSURE...CURRENTLY NEAR KFSD...TO NEAR THE TWIN CITIES BY THIS
EVENING AND ACROSS MUCH OF WI OVERNIGHT. SEVERE WEATHER IS
IMMANENT FOR WEST CENTRAL MN AND A TORNADO WATCH IS IN EFFECT
UNTIL THIS EVENING. COMPLICATING MATTERS FOR EASTERN AREAS IS THE
MID LEVEL CAP OVERHEAD. TAMDAR DATA FOR KSUX...KMSP AND KBRD
SHOWING TEMPS NEAR 15 DEG C AT 700 MB. THIS SHOULD AID IN KEEPING
STORMS AT BAY LOCALLY THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS
EVENING APPROACHES...HEIGHT FALLS AND CAA ALOFT WILL BEGIN TO
ERODE THE CAP...LEADING TO SEVERE STORMS BEING POSSIBLE OVER
EASTERN MN AND WEST CENTRAL WI. INSTABILITY AND SHEAR PARAMETERS
ARE EXTREME...SO THE THREAT FOR TORNADOES IS INCREASING ALONG THE
WARM FRONT AS WE HEAD INTO THE LATE AFTERNOON HOURS. HENCE..A
SIGNIFICANT SEVERE WEATHER EVENT MAY BE UNFOLDING.
WILL CONTINUE THE FFA AS IT COVERS THE AREA THAT RECEIVED FROM 2
TO 5 INCHES OF RAIN EARLY THIS MORNING. ALTHOUGH PW VALUES ARE
CURRENTLY DOWN TO 1.54 INCHES ON OUR 18Z RAOB...MODEL GUIDANCE
SHOWS VALUES INCREASING TO OVER 2 INCHES BY LATE THIS AFTERNOON.
IT WILL BE A LITTLE QUIETER SUNDAY MORNING...BUT THE MAIN TROF ALOFT
WILL BE APPROACHING DURING THE AFTERNOON AND MOVING THROUGH DURING
THE EVENING. MORE THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON WITH
THE FAR EASTERN AND SOUTHERN CWA UNDER THE GUN FOR A FEW SEVERE
STORMS.
SURFACE HIGH PRESSURE WILL SLOWLY BUILD OVER THE UPPER MS VALLEY
EARLY NEXT WEEK ALONG WITH HEIGHTS ALOFT RISING OVER THE NORTHERN
ROCKIES AND NORTHERN PLAINS. THIS WILL LEAD TO HIGHS AT OR ABOVE
NORMAL.
THUNDERSTORMS BEGIN TO COME BACK INTO THE PICTURE LATE IN THE WORK
WEEK AS NIGHTTIME THUNDERSTORM COMPLEXES ARE POSSIBLE CRESTING THE
UPPER RIDGE OVER THE DAKOTAS AND NORTHERN MN. BETTER CHANCE FOR
STORMS NEXT WEEKEND AS ANOTHER SIGNIFICANT TROF APPROACHES FROM
THE WEST.
&&
.AVIATION... /18Z TAF ISSUANCE/
MAIN CONCERNS THIS ISSUANCE WILL BE CONVECTIVE CHANCES THIS
AFTERNOON FOLLOWED BY POSSIBLE LOW CEILINGS AND VSBY OVERNIGHT.
SFC LOW PRESSURE GETTING READY TO MOVE INTO SOUTHWEST MN WITH A
COOL FRONTAL BOUNDARY APPROACHING WITH IT. VERY WARM MID LEVEL AIR
IS HAS MOVED INTO THE AREA WHICH IS COMPLICATING THE THUNDER
FORECAST GIVEN ITS ABILITY TO KEEP STORMS FROM DEVELOPING. UPPER
LEVEL SHORTWAVE MOVING INTO SOUTHEAST SOUTH DAKOTA WILL HELP FIGHT
THIS MID LEVEL CAP AS IT MOVES IN THIS AFTERNOON. EXPECT THAT
STRONG/SEVERE THUNDERSTORMS WILL MOVE IN/DEVELOP ACROSS WEST
CENTRAL MN BY MID AFTERNOON WHERE THE MID LEVEL AIR IS SLIGHTLY
COOLER AND MARCH NORTHEASTWARD. TIMING IS THE BIGGEST QUESTION
HERE. KRWF WILL HAVE THE BEST CHANCE GIVEN THIS THINKING AND HAVE
KEPT TEMPO TSRA FROM 20Z. KAXN IS A BIT TRICKER BEING ON THE EDGE
OF THE INSTABILITY AND CURRENTLY UNDER LOW STRATUS BUT EXPECT
STORMS TO AFFECT THEM LATE THIS AFTERNOON AS THE FRONT ARRIVES.
STORMS WILL ADVANCE EAST AND NORTHEAST TOWARDS ST. CLOUD BY LATE
AFTERNOON...WITH KMSP TIMING MORE DIFFICULT THANKS TO THE VERY
WARM AIR ALOFT. AM THINKING IT WILL TAKE A LITTLE LONGER FOR KMSP
TO SEE STORMS SO WILL SLOW ARRIVAL UNTIL 22Z..WHICH COULD BE A
LITTLE FAST STILL...WITH SIMILAR TIMING AT KRNH. KEAU WILL TAKE
LONGER TO BE AFFECTED AND AM LESS CONFIDENT IN STORM COVERAGE THAT
FAR EAST. THE STORMS WILL LIKELY BECOME SEVERE QUICKLY ONCE THEY
DEVELOP FROM KRWF TO KSTC TO KMSP AND KRNH WITH VERY LARGE HAIL
AND DAMAGING WIND GUSTS THE MAIN THREAT. TORNADOES WILL ALSO BE
POSSIBLE. VSBY WILL LIKELY DROP TO 2SM OR LESS IN VERY HEAVY
RAINFALL. BE SURE TO CHECK FOR AMENDMENTS THROUGH THE AFTERNOON AS
THE TSRA EVOLUTION BECOMES MORE CLEAR...ESPECIALLY WITH REGARD TO
TIMING AND COVERAGE.
THE FRONT WILL PASS THIS EVENING BRINGING WEST AND NORTHWEST WINDS.
SPEEDS WILL BE FAIRLY LIGHT OVERNIGHT AND ABUNDANT LOW LEVEL
MOISTURE WILL REMAIN AND CONTINUE TO EXPECT IFR CEILINGS AND AT
LEAST MVFR VSBY...IF NOT LOWER...AS A RESULT. CONDITIONS WILL
IMPROVE INTO LATE SUNDAY MORNING WITH NORTHWEST WINDS CONTINUING.
SMALL SHRA/TSRA CHANCES WILL BE IN PLACE FOR SUNDAY AFTERNOON BUT
THE CHANCE IS VERY LOW. ..MDB..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHIPPEWA-
DAKOTA-GOODHUE-HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-
NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
WASHINGTON-WRIGHT.
HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BLUE EARTH-BROWN-
CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-
MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-
WASECA-WASHINGTON-WATONWAN.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
RAH/MDBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 128 PM CDT SAT AUG 8 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 128 PM CDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. STRONG DESTABILIZATION IS OCCURRING ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM AND WARM FRONT LIFTS NORTH OVER SOUTHERN MINNESOTA. THIS WILL BE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL MINNESOTA BY MID AFTERNOON BEFORE CONTINUING NORTHEASTWARD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND VERY LARGE HAIL...BUT TORNADOES ARE POSSIBLE NEAR THE SURFACE LOW AND FRONTAL BOUNDARY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND THIS EVENING...AND ACROSS WEST CENTRAL WISCONSIN THIS EVENING. HEAVY RAIN WILL REMAIN A THREAT OVER PARTS OF THE AREA AS WELL...AS ANOTHER LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TONIGHT. FLASH FLOODING OF URBAN AREAS AND SOME AREA RIVERS AND STREAMS WILL BE POSSIBLE. HEAT INDEX VALUES WILL RANGE FROM 95 TO 100 DEGREES THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA. PLEASE VISIT THE LATEST WEATHER STATEMENTS CONCERNING THE INDIVIDUAL HAZARDOUS WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN UNSTABLE INTO SUNDAY NIGHT WITH THUNDERSTORMS POSSIBLE AS A WEATHER SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. MDB/RAH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLASH FLOOD BLAINE 45.17N 93.21W
08/08/2009 ANOKA MN LAW ENFORCEMENT
STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1101 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD ROGERS 45.19N 93.55W
08/08/2009 HENNEPIN MN LAW ENFORCEMENT
SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
UP VEHICLE TIRES IN SPOTS.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HEAVY RAIN KIMBALL 45.31N 94.30W
08/08/2009 M4.16 INCH STEARNS MN TRAINED SPOTTER
0730 AM HEAVY RAIN EDEN PRAIRIE 44.85N 93.46W
08/08/2009 M4.29 INCH HENNEPIN MN ASOS
TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.
0730 AM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
08/08/2009 M2.92 INCH HENNEPIN MN ASOS
0730 AM HEAVY RAIN CHANHASSEN 44.86N 93.56W
08/08/2009 M4.87 INCH CARVER MN NWS EMPLOYEE
OCCURRED AT NWS FORECAST OFFICE.
&&
AJZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD SHAKOPEE 44.77N 93.48W
08/08/2009 SCOTT MN LAW ENFORCEMENT
COUNTY DISPATCH REPORTED CARS STALLED OUT IN HIGH WATER
AT SEVERAL LOCATIONS ACROSS SHAKOPEE.
0210 AM HEAVY RAIN PRESCOTT 44.75N 92.79W
08/08/2009 M5.50 INCH PIERCE WI TRAINED SPOTTER
0230 AM HEAVY RAIN 2 SSE ALTOONA 44.78N 91.43W
08/08/2009 M2.50 INCH EAU CLAIRE WI TRAINED SPOTTER
LOCAL MEDIA REPORTS SOME MINOR STREET FLOODING IN EAU
CLAIRE AS WELL.
0540 AM HAIL ST CLOUD 45.55N 94.17W
08/08/2009 M1.00 INCH STEARNS MN TRAINED SPOTTER
AT 25TH AND DIVISION
0624 AM HEAVY RAIN SHAKOPEE 44.77N 93.48W
08/08/2009 M4.62 INCH SCOTT MN TRAINED SPOTTER
ALSO RECEIVED AN ADDITIONAL 1.50 INCHES THAT FELL FROM
YESTERDAY MORNING UNTIL 7PM LAST EVENING. 4.62 INCHS FELL
OVERNIGHT.
0637 AM HEAVY RAIN ST LOUIS PARK 44.95N 93.36W
08/08/2009 M1.95 INCH HENNEPIN MN TRAINED SPOTTER
0637 AM HEAVY RAIN 4 E RIVER FALLS 44.86N 92.54W
08/08/2009 M4.50 INCH PIERCE WI TRAINED SPOTTER
0637 AM HEAVY RAIN WACONIA 44.85N 93.79W
08/08/2009 M5.49 INCH CARVER MN NWS EMPLOYEE
0637 AM HEAVY RAIN 2 NW CHASKA 44.84N 93.63W
08/08/2009 M6.20 INCH CARVER MN CO-OP OBSERVER
0700 AM HEAVY RAIN BROWNTON 44.73N 94.35W
08/08/2009 M4.70 INCH MCLEOD MN CO-OP OBSERVER
0730 AM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
08/08/2009 M2.92 INCH HENNEPIN MN ASOS
0730 AM HEAVY RAIN EDEN PRAIRIE 44.85N 93.46W
08/08/2009 M4.29 INCH HENNEPIN MN ASOS
TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.
0730 AM HEAVY RAIN CHANHASSEN 44.86N 93.56W
08/08/2009 M4.87 INCH CARVER MN NWS EMPLOYEE
OCCURRED AT NWS FORECAST OFFICE.
0820 AM HEAVY RAIN PRIOR LAKE 44.73N 93.43W
08/08/2009 M3.96 INCH SCOTT MN NWS EMPLOYEE
0820 AM HAIL RENVILLE 44.79N 95.21W
08/08/2009 M1.75 INCH RENVILLE MN TRAINED SPOTTER
0830 AM HEAVY RAIN WATERTOWN 44.96N 93.85W
08/08/2009 M2.44 INCH CARVER MN NWS EMPLOYEE
0830 AM HEAVY RAIN PLUM CITY 44.63N 92.19W
08/08/2009 M3.95 INCH PIERCE WI TRAINED SPOTTER
0830 AM HEAVY RAIN HAMBURG 44.73N 93.96W
08/08/2009 M5.43 INCH CARVER MN CO-OP OBSERVER
0830 AM HEAVY RAIN 2 N JORDAN 44.70N 93.63W
08/08/2009 M4.00 INCH SCOTT MN TRAINED SPOTTER
0840 AM HAIL 5 N NEW RICHMOND 45.19N 92.53W
08/08/2009 M0.75 INCH ST. CROIX WI TRAINED SPOTTER
0849 AM TSTM WND DMG 4 E EAST FARMINGTON 45.26N 92.61W
08/08/2009 POLK WI LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY
0850 AM HEAVY RAIN 3 N MAIDEN ROCK 44.61N 92.31W
08/08/2009 M3.10 INCH PIERCE WI TRAINED SPOTTER
0900 AM HEAVY RAIN LESTER PRAIRIE 44.88N 94.04W
08/08/2009 M5.96 INCH MCLEOD MN CO-OP OBSERVER
0900 AM HEAVY RAIN 3 SSW BURNSVILLE 44.73N 93.31W
08/08/2009 M3.70 INCH DAKOTA MN TRAINED SPOTTER
0945 AM HEAVY RAIN HUTCHINSON 44.89N 94.37W
08/08/2009 M4.01 INCH MCLEOD MN CO-OP OBSERVER
OBSERVER MEASURED 3.30 AT HIS 0800 OB TIME WITH
ADDITIONAL AMOUNT TOTAL OF 4.01 THROUGH 945 AM.
1043 AM FLASH FLOOD BLAINE 45.17N 93.21W
08/08/2009 ANOKA MN LAW ENFORCEMENT
STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.
1045 AM FLASH FLOOD ROGERS 45.19N 93.55W
08/08/2009 HENNEPIN MN LAW ENFORCEMENT
SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
UP VEHICLE TIRES IN SPOTS.
1047 AM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2009 M5.52 INCH PIERCE WI TRAINED SPOTTER
24 HOUR RAINFALL AMOUNT.
1058 AM HEAVY RAIN KIMBALL 45.31N 94.30W
08/08/2009 M4.16 INCH STEARNS MN TRAINED SPOTTER
&&
AJZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT SAT AUG 8 2009 WIZ027-081745- CHIPPEWA- 1158 AM CDT SAT AUG 8 2009 AT 1157 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAGLETON. THIS STORM WAS MOVING EAST AT 40 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EAGLETON. JIM FALLS. CORNELL. STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4517 9094 4495 9093 4499 9145 4517 9144 TIME...MOT...LOC 1658Z 271DEG 34KT 4507 9138
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT SAT AUG 8 2009 MNZ064-065-067-073>075-082030- BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-YELLOW MEDICINE- 245 PM CDT SAT AUG 8 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWEST MINNESOTA... STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO AREAS FROM NEAR WOOD LAKE TO TRACY TO SPRINGFIELD AFTER 315 PM CDT. THE STRONGEST THUNDERSTORMS WERE NEAR PIPESTONE IN FAR SOUTHWEST MINNESOTA AT 243 PM CDT AND MOVING NORTHEASTWARD AT ABOUT 35 MPH. BE ALERT FOR POSSIBLE SEVERE WEATHER WARNINGS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT. MDB
The Sioux Falls radar (KFSD), 128 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
3 heavy rain, 3 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
A trained spotter reported one foot of water over a curb, near the intersection of 81st and Central, in Spring Lake Park, Minnesota.
A trained spotter reported several inches of water over curbs near the Blaine, Lino Lakes border.
A trained spotter reported ponding of water near the intersection of Highway 61 and County Road 147.
A damage survey determined that an EF1 tornado touched down in the northeast side of Minnetrista, or on the west side of the intersection of County Road 110, and 151. The tornado tracked east-northeast for approximately nine miles to the east side of County Road 101, or at Garland and 25th which is in the southwest portion of Plymouth. Numerous trees were snapped and dozens of other trees fell on homes and vehicles. Boats were tossed and roofs were partially removed from two homes and a business.
A storm survey determined that thunderstorm wind gusts of nearly 65 mph caused two dozen trees to be blown down in the City of Lexington, and also in extreme southeast Blaine, from the intersection of Restwood Road and Syndicate Avenue, to just west of 85th Avenue and Lexington Avenue. All trees were toppled from north to south.
A storm survey determined that straight line winds caused a few trees to be blown down in Long Lake Park.
A storm survey determined that straight line winds blew down a few trees around Sunset Lake in southeast Hugo, Minnesota.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2009Every state in 2009This day in weather historyThe tornado archive for Minnesota, 2009Warnings in Minnesota, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180588, 180575, 180576, 180577, 178457, 179161, 179162, 179163.